| Model Number |
CAT8XTORQ115KIT-A |
| Medical Device Problem Codes |
Decrease in Suction (1146); Material Deformation (2976)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/24/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat a deep vein thrombosis (dvt) using an indigo system aspiration catheter 8 (cat8), non-penumbra sheath and, non-penumbra glide catheter.During the procedure, it was reported that the physician was able to remove a large volume of the clot using a standard coring technique following a tissue plasminogen activator (tpa) infusion with the glide catheter.Next, while advancing the cat8, the physician noticed that tip of the cat8 started to slightly bend and the flow into the canister became slow.The physician continued to use the same cat8 to complete four passes and completed the procedure.After the procedure, upon further inspection of the cat8 distal tip, the physician noticed that the distal deflection to be slightly kinked.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the returned cat8 was kinked at approximately 113.0 cm from the hub.During functional testing, a test mandrel was inserted into the returned cat8 and the test mandrel was unable to advance through the kinked location on the catheter.Conclusions: evaluation of the returned cat8 confirmed a distal kink.If the device is advanced against resistance, damage such as a distal kink may occur.No other devices associated with the complaint were returned for evaluation; therefore, the root cause of the resistance was unable to be determined.The distal kink may have contributed to the decrease in aspiration experienced during the procedure; however, the complaint indicated that the cat8 was used to complete the procedure.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.